Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The gliding humps technique for $ FK$-spaces


Author: G. Bennett
Journal: Trans. Amer. Math. Soc. 166 (1972), 285-292
MSC: Primary 40H05
DOI: https://doi.org/10.1090/S0002-9947-1972-0296564-9
MathSciNet review: 0296564
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The gliging humps technique has been used by various authors to establish the existence of bounded divergent sequences in certain summability domains. The purpose of this paper is to extend these results and to obtain analogous ones for sequence spaces other than c and m. This serves to unify and improve many known results and to obtain several new ones--applications include extensions to theorems of Dawson, Lorentz-Zeller, Snyder-Wilansky and Yurimyae. Improving another result of Wilansky allows us to consider countable collections of sequence spaces--applications including the proof of a conjecture of Hill and Sledd and extensions to theorems of Berg and Brudno. A related result of Petersen is also considered and a simple proof using the Baire category theorem is given.


References [Enhancements On Off] (What's this?)

  • [1] R. P. Agnew, Convergence fields of methods of summability, Ann. of Math. (2) 46 (1945), 93-101. MR 6, 110. MR 0011334 (6:150d)
  • [2] G. Bennett, A representation theorem for summability domains, Proc. London Math. Soc. (to appear). MR 0291685 (45:776)
  • [3] -, A new class of sequence spaces with applications in summability theory (in preparation).
  • [4] G. Bennett and N. J. Kalton, FK-spaces containing $ {c_0}$ (to appear).
  • [5] I. D. Berg, A note on convergence fields, Canad. J. Math. 18 (1966), 635-638. MR 35 #2006. MR 0211124 (35:2006)
  • [6] A. L. Brudno, Summation of bounded sequences by matrices, Mat. Sb. 16 (58) (1945), 191-247. (Russian) MR 7, 12. MR 0012340 (7:12e)
  • [7] D. F. Dawson, Linear methods which sum sequences of bounded variation, Proc. Amer. Math. Soc. 17 (1966), 345-348. MR 32 #6102. MR 0188666 (32:6102)
  • [8] J. D. Hill and W. T. Sledd, Summability-(Z, p) and sequences of periodic type, Canad. J. Math. 16 (1964), 741-754. MR 32 #2775. MR 0185307 (32:2775)
  • [9] G. Köthe, Topological vector spaces. I, Die Grundlehren der math. Wissenschaften, Band 159, Springer-Verlag, New York, 1969. MR 40 #1750. MR 0248498 (40:1750)
  • [10] G. G. Lorentz, A contribution to the theory of divergent sequences, Acta Math. 80 (1948), 167-190. MR 10, 367. MR 0027868 (10:367e)
  • [11] G. G. Lorentz and K. Zeller, Strong and ordinary summability, Tôhoku Math. J. (2) 15 (1963), 315-321. MR 28 #387. MR 0157150 (28:387)
  • [12] S. Mazur and W. Orlicz, Sur les méthodes linéaires de sommation, C. R. Acad. Sci. Paris 196 (1933), 32-34.
  • [13] W. Meyer-König and K. Zeller, Lückenumkehrsätze und Lückenperfektheit, Math. Z. 66 (1956), 203-224. MR 18, 733; MR 19, 1431.
  • [14] -, FK-Räume und Lückenperfektheit, Math. Z. 78 (1962), 143-148. MR 25 #3294.
  • [15] G. M. Petersen, Regular matrix transformations, McGraw-Hill, New York, 1966. MR 37 #642. MR 0225045 (37:642)
  • [16] A. K. Snyder, Conull and coregular FK spaces, Math. Z. 90 (1965), 376-381. MR 32 #2783. MR 0185315 (32:2783)
  • [17] A. K. Snyder and A. Wilansky, Inclusion theorems and semiconservative FK-spaces, Rocky Mt. J. Math. (to appear). MR 0310496 (46:9594)
  • [18] A. Wilansky, Topics in functional analysis, Lecture Notes in Math., no. 45, Springer-Verlag, Berlin, 1967. MR 36 #6901. MR 0223854 (36:6901)
  • [19] A. Wilansky and K. Zeller, Summation of bounded divergent sequences, topological methods, Trans. Amer. Math. Soc. 78 (1955), 501-509. MR 16, 690. MR 0067220 (16:690f)
  • [20] E. Jürimäe (Yurimyae), Certain questions of inclusion and compatibility of absolute summability methods, Tartu Riikl. Ül. Toimetised No. 150 (1964), 132-143. (Russian) MR 33 #4522. MR 0196332 (33:4522)
  • [21] K. Zeller, Allgemeine Eigenschaften von Limitierungsverfahren, Math. Z. 53 (1951), 463-487. MR 12, 604. MR 0039824 (12:604e)
  • [22] -, Faktorfolgen bei Limitierungsverfahren, Math. Z. 56 (1952), 134-151. MR 14, 158. MR 0049342 (14:158g)
  • [23] -, Merkwürdigkeiten bei Matrixverfahren; Einfolgenverfahren, Arch. Math. 4 (1953), 1-5. MR 14, 866. MR 0054065 (14:866b)
  • [24] -, Theorie der Limitierungsverfahren, Ergebnisse der Mathematik und ihrer Grenzgebiete, Heft 15, Springer-Verlag, Berlin, 1958. MR 20 #4119. MR 0118990 (22:9759)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 40H05

Retrieve articles in all journals with MSC: 40H05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0296564-9
Keywords: Gliding humps technique, Baire category theorem, FK-space, matrix transformation, countable collections of matrices, (bounded) convergence domain, absolute summability domain, ultimately almost periodic sequences, almost convergent sequences
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society